Volume 2, issue 1 (2002)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1601–2143
Issue 3, 1073–1600
Issue 2, 531–1072
Issue 1, 1–529

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The co-rank conjecture for 3–manifold groups

Christopher J Leininger and Alan W Reid

Algebraic & Geometric Topology 2 (2002) 37–50
Bibliography
1 J S Birman, R Craggs, The $\mu $–invariant of 3–manifolds and certain structural properties of the group of homeomorphisms of a closed, oriented 2–manifold, Trans. Amer. Math. Soc. 237 (1978) 283 MR0482765
2 F Bonahon, Cobordism of automorphisms of surfaces, Ann. Sci. École Norm. Sup. $(4)$ 16 (1983) 237 MR732345
3 A J Casson, Notes from a lecture given at U C Santa Barbara (1979)
4 A J Casson, C M Gordon, Reducing Heegaard splittings, Topology Appl. 27 (1987) 275 MR918537
5 A J Casson, D D Long, Algorithmic compression of surface automorphisms, Invent. Math. 81 (1985) 295 MR799268
6 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, Graduate Studies in Mathematics 20, American Mathematical Society (1999) MR1707327
7 J Hempel, 3–manifolds as viewed from the curve complex, Topology 40 (2001) 631 MR1838999
8 S L Harvey, On the cut number of a 3–manifold, Geom. Topol. 6 (2002) 409 MR1928841
9 N V Ivanov, Subgroups of Teichmüller modular groups, Translations of Mathematical Monographs 115, American Mathematical Society (1992) MR1195787
10 K Johannson, D Johnson, Non-bording diffeomorphisms of surfaces which act trivially on homology, preprint
11 D Johnson, Quadratic forms and the Birman–Craggs homomorphisms, Trans. Amer. Math. Soc. 261 (1980) 235 MR576873
12 D D Long, H R Morton, Hyperbolic 3–manifolds and surface automorphisms, Topology 25 (1986) 575 MR862441
13 D D Long, A W Reid, Integral points on character varieties, Math. Ann. 325 (2003) 299 MR1962051
14 W Magnus, A Karrass, D Solitar, Combinatorial group theory, Dover Publications (1976) MR0422434
15 J P Otal, Thurston's hyperbolization of Haken manifolds, from: "Surveys in differential geometry, Vol III (Cambridge, MA, 1996)", Int. Press, Boston (1998) 77 MR1677888
16 D Rolfsen, Knots and links, Mathematics Lecture Series 7, Publish or Perish (1990) MR1277811
17 A S Sikora, Cut numbers of 3–manifolds, Trans. Amer. Math. Soc. 357 (2005) 2007 MR2115088
18 J Stallings, Geometric ideas about the corank of a group, Lecture given at the “Groups and Low-Dimensional Topology Conference”, CRM, Université de Montréal June 25–July 13 (2001)
19 W P Thurston, Hyperbolic structures on 3–manifolds II: Surface groups and 3–manifolds which fiber over the circle, preprint
20 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. $($N.S.$)$ 19 (1988) 417 MR956596